Alert archive / New Jersey / Small Craft Advisories in 2010

Small Craft Advisory 63, NWS Philadelphia/Mount Holly

September 21, 2010

NWS Philadelphia/Mount Holly issued this small craft advisory at Sep 21, 2010, 9:34 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2010, 9:34 PM EDT (01:34 UTC)
Expired
Sep 22, 2010, 1:00 PM EDT
In force
15 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WHUS71 KPHI 220134
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EDT TUE SEP 21 2010

.
ANZ431-450>455-220945-
/O.NEW.KPHI.SC.Y.0063.100922T0134Z-100922T1000Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
934 PM EDT TUE SEP 21 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. 

THIS ADVISORY MOST OF THE NEW JERSEY AND DELAWARE COASTS EXCEPT THE
UPPER PART OF DELAWARE BAY. 

GUSTY SOUTHWEST WINDS TO NEAR 25 KNOTS COMBINED WITH LEFTOVER 5
FOOT EASTERLY SWELLS FROM THE PASSING OF HURRICANE IGOR HAS RESULTED
IN A CONFUSED AND CHOPPY SEA STATE AND RATHER UNSETTLED CONDITIONS
FOR SMALL CRAFT ALONG THE MID ATLANTIC COAST.

THERE IS A CHANCE THAT THIS ADVISORY WILL EVENTUALLY NEED TO BE
EXTENDED INTO THE DAYLIGHT HOURS WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


DRAG
4 follow-up statements
787 
WHUS71 KPHI 220717
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 AM EDT WED SEP 22 2010

ANZ450>455-221500-
/O.EXT.KPHI.SC.Y.0063.000000T0000Z-100922T1500Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
317 AM EDT WED SEP 22 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

THE COMBINATION OF SEAS PRODUCED BY GUSTY SOUTHWEST WINDS AND THE
LEFTOVER SWELL FROM IGOR HAS RESULT IN ROUGH CONDITIONS ON THE
OCEAN WATERS THIS MORNING. THE SWELL IS EXPECTED TO DROP BELOW 6
FEET LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ431-221000-
/O.CON.KPHI.SC.Y.0063.000000T0000Z-100922T1000Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
317 AM EDT WED SEP 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING. 

GUSTY SOUTHWEST WINDS TO NEAR 25 KNOTS ARE EXPECTED TO CONTINUE
THROUGH THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HAYES
090 
WHUS71 KPHI 220935
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 AM EDT WED SEP 22 2010

ANZ431-221500-
/O.EXT.KPHI.SC.Y.0063.000000T0000Z-100922T1500Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
535 AM EDT WED SEP 22 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

GUSTY SOUTHWEST WINDS TO NEAR 25 KNOTS ARE EXPECTED TO CONTINUE
THROUGH THE LATE MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ450>455-221500-
/O.CON.KPHI.SC.Y.0063.000000T0000Z-100922T1500Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
535 AM EDT WED SEP 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

THE COMBINATION OF SEAS PRODUCED BY GUSTY SOUTHWEST WINDS AND THE
LEFTOVER SWELL FROM IGOR HAS RESULT IN ROUGH CONDITIONS ON THE
OCEAN WATERS THIS MORNING. THE SWELL IS EXPECTED TO DROP BELOW
6 FEET LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
795 
WHUS71 KPHI 221449
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1049 AM EDT WED SEP 22 2010

ANZ431-221600-
/O.CAN.KPHI.SC.Y.0063.000000T0000Z-100922T1500Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1049 AM EDT WED SEP 22 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE DECREASED TO BELOW 25 KNOTS.

$$

ANZ450>455-221700-
/O.EXT.KPHI.SC.Y.0063.000000T0000Z-100922T1700Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1049 AM EDT WED SEP 22 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON. 

THE COMBINATION OF SEAS PRODUCED BY GUSTY SOUTHWEST WINDS AND THE
LEFTOVER SWELL FROM IGOR HAS RESULT IN ROUGH CONDITIONS ON THE
OCEAN WATERS LATE THIS MORNING. THE SWELL IS EXPECTED TO DROP
BELOW 5 FEET DURING THE EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TFG
791 
WHUS71 KPHI 221707
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
107 PM EDT WED SEP 22 2010


ANZ450>455-221815-
/O.EXP.KPHI.SC.Y.0063.000000T0000Z-100922T1700Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
107 PM EDT WED SEP 22 2010

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

CONDITIONS HAVE DROPPED BELOW ADVISORY LEVELS AND THE SMALL CRAFT
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

MEOLA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 7:46 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Sep 21, 7:46 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
746 PM EDT TUE SEP 21 2010

.SYNOPSIS...
HIGH PRESSURE IS MOVING SEAWARD OFF OF THE MID ATLANTIC COAST.
A COLD FRONT OVER THE GREAT LAKES WILL BRIEFLY PASS THROUGH THE
FORECAST AREA WEDNESDAY NIGHT BEFORE RETREATING NORTHWARD AS A
WARM FRONT ON THURSDAY. ANOTHER COLD FRONT SHOULD MOVE THROUGH THE
NORTHEAST EARLY SATURDAY BEFORE STALLING NEAR VIRGINIA OR NORTH
CAROLINA ON SUNDAY. A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP
ON THIS BOUNDARY AND MOVE EAST OF THE REGION ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
12Z MODEL INITIALIZATION AROUND THE MIDWESTERN CONVECTION WAS
MUDDLED THIS MORNING WITH NEITHER THE GFS NOR THE WRF-NMM CAPTURING
FEATURES EXACTLY. THIS HAS LED TO A DICHOTOMOUS SOLUTION FOR
WEDNESDAY AFTERNOON/NIGHT AMONG THE U.S. MODELS. FORECAST PACKAGE IS
CLOSER TO A SREF/UKMET COMPROMISE WHICH WE HOPE LENDS SOME LOGIC TO
OUR THOUGHTS AND CONTINUITY TO THE PRESENT FCST.

SFC HIGH PRESSURE WILL SLIDE OFFSHORE TONIGHT AND GIVE OUR CWA
ANOTHER CLEAR/MOSTLY CLEAR NIGHT. WHILE SKY COVER WILL NOT BE AN
ISSUE TONIGHT, THE MIN TEMPS MIGHT BE. MODEL GUIDANCE IS PASSING A
LLJ AROUND 925MB THROUGH OUR CWA. WHILE A RADIATIONAL INVERSION IS
LIKELY TO FORM, NOT SURE IF IT WILL BE ABLE TO KEEP ALL OF THE WIND
OUT, OR TO KEEP IT LIGHT/VRBL FOR AN EXTENDED PERIOD OF TIME. THE
FORECAST BOUNDARY LAYER WINDS ON THE WRF-NMM APPROACHING 20KTS
SUGGEST NO. SO WE BOUGHT INTO A STAT TEMP COMPROMISE FOR MINS TNGT
AS THEY ARE HIER THAN THE FCST DEW POINTS. BECAUSE OF THIS WE DID
ADD NOT ANY PATCHY FOG TO THE FORECAST. CHANCES ARE IF WE ARE
WRONG ABOUT THE FORMER, WE WILL ALSO BE WRONG ABOUT THE LATTER.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
POSSIBLY SOME STRONG/SEVERE THUNDERSTORMS ON WEDNESDAY AFTN/EVE AND
THEN THE DRIVE FOR 54 (RECORD BREAKING 90 DEGREE DAYS IN PHL) FOR
FRIDAY.

THE MODEL DIFFERENCES EMERGE FROM THE MIDWEST THIS MORNING. WHILE
THE GFS APPEARS CORRECT WITH A SHARPER TROF ENTERING IOWA GIVEN WHAT
IS OCCURRING THERE, IT APPEARS TOO FAR EAST WITH THE MN SHORT WAVE.
IN MODEL EVOLUTION THE GFS NEVER BRINGS HIER DEWPTS INTO THE NRN
PART OF OUR CWA WHICH PRETTY MUCH CAPS CONVECTION THERE WHILE
CONVERSELY THE IA SHORT WAVE DEVELOPS THE MOST AGGRESSIVE LEE SIDE
TROF OF THE BUNCH AND FOCUSES CONVECTION SOUTH. THE HIER DEW POINTS
ARE MAKING MORE INROADS INTO THE GREAT LAKES THAN THEY ARE SOUTH OF
US, SO WE SUSPECT THE GFS MAY BE OFF THERE. THERE IS ALSO BETTER
MODEL CONSENSUS OF AT LEAST CONVECTIVE TEMP SUPPORTING DEW POINTS
NORTH.

UPSHOT FOR WED DAY WE WILL LEAN MORE TWD THE NAM AND SREF DETAILS IN
THE NORTHERN PART OF OUR CWA. THERE IS AN INCONSISTENCY IN THE NAM
MOS GIVEN THE MODEL OUTPUT AND RATHER ROBUST SREF POPS. EVEN IF THE
GFS IS WRONG, ITS POPS ARE MORE CONSISTENT WITH A NON CONVECTIVE
TEMP REGIME OCCURRING. IN THE SOUTHERN PART OF OUR CWA, GIVEN WHAT
IS OCCURRING IN IOWA WE WILL THE GFS SOME CREDIT AND PIVOT THE POPS
MORE NNE-SSW AND THUS INCREASE THEM CLOSER TO THE LOCATION OF THE
DEVELOPING LEE SIDE TROF.

AS FAR AS SVR WX GOES, THIS READS LIKE A BEEN THERE DONE THAT, THE
BETTER FCST WIND FIELDS AND BULK SHEAR ARE TO THE NORTH AS IN THE
ENTRANCE REGION OF THE H2.5 JET. THE CAPE MIGHT BE QUESTIONABLE
PENDING THE DEW POINT RECOVERY. IF THE LATTER DOES, AND AS SPC NOTED
IF AN ORGANIZED LINE CAN FORM, THE THREAT FOR SEVERE OR AT THE LEAST
STRONGER TSRAS EXIST. THIS MIGHT BE ABLE TO LAST A BIT LONGER INTO
THE EVENING NORTH GIVEN THE BETTER FCST WIND FIELD NORTH. FARTHER TO
THE SOUTH, ITS MORE THERMODYNAMICALLY DRIVEN AND THE WINDOW WOULD BE
SMALLER HAVING THE CONVECTION COINCIDE WITH THE MAXIMUM DAYTIME
HEATING. WE HAVE FORGONE ENHANCED/STRONG WORDING FOR NOW WAITING TO
SEE HOW THE IA SHORT WAVE EVOLVES. WILL PUT MENTION THOUGH IN THE
HWO.

MAX TEMPS BASED ON FCST 1000-850MB THICKNESSES ARE SHOWING GFS MOS
AS BEING TOO LOW, WE WENT EITHER WITH OR CLOSER TO NAM MOS.

THE SHORT WAVE SHEARS AWAY FROM OUR CWA ON TUESDAY NIGHT AND THE
LEFTOVER CONVECTION WAS FORECAST AS BEST BE COULD. WE SAGGED IT A
BIT FTHR SOUTH BASED ON THE SHORT WAVE LOCATION AND SUGGESTION BY
SREF POPS. HERE THE MODELS DIVERGE AGAIN WITH THE GFS CLEARING THE
FRONT THE FASTEST AND WRF-NMM THE SLOWEST. MOST OF THE CONSENSUS IS
BETWEEN WHICH WE FOLLOWED. THIS ALSO LENDS TO A STAT GUIDANCE COMP
FOR MIN TEMPS.

NO CHANGES WERE MADE TO THE ONGOING FORECAST FOR THU/THU NIGHT. THE
FRONTAL BOUNDARY LIFTS TO THE NORTH AGAIN ON THU DAY WITH THE BEST
MOISTURE RECOVERY NORTH FIRST. IT MIGHT NOT BE FAST ENOUGH FOR
MEASURABLE PCPN, BUT PRESENT POPS ARE RELATIVELY LOW. BECAUSE THE
WRF-NMM IS THE SLOWEST WITH THE CFP, ITS MAX TEMP GUIDANCE IS ALSO
THE HIEST. FOR THU DAY WE ARE SIDING SLIGHTLY MORE TWD GFS MOS AND
ACCEPTING STAT GUIDANCE FOR THU NIGHT.

OTHER THAN THE FASTER GFS, MOST OTHER MODEL GUIDANCE IS LEANING TWD
A DRY DAY FOR FRIDAY DAY WHICH WE FOLLOWED WITH THIS PACKAGE. UPWIND
ABOUT A 1420M 1000-850MB THICKNESS HAS BEEN VERIFYING WITH 90S.
KEEPING IT AS IS BY THIS FORECAST PERIOD DOES START TO LEAK SOME
OIL, BUT NEVERTHELESS SOUNDING MAXT MACROS AND FCST THICKNESSES
GIVEN THE COASTAL PLAIN YET ANOTHER GOOD CHANCE OF CRACKING 90
DEGREES, GOING HIGHER THAN MEX MOS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A WET PERIOD MAY BE AHEAD FOR PORTIONS OUT KPHI COUNTY WARNING AREA
AS SOME SORT OF HYBRID GULF ATLANTIC INFLOW EVENT MAY BE UNFOLDING
FOR THE PERIOD SUNDAY-TUESDAY. 12Z AND 18Z GFS OP RUNS DONT HAVE
IT BUT AM TRUSTING THE EC/UK...ESPECIALLY BASED ON THE OVERALL NON
CONVECTIVE ECMWF PERFORMANCE. WE DID CHECK THE ECMWF ENSEMBLE MEAN
WHICH DEFINITELY HAS WAA IN PROGRESS BUT FOCUS'S UPON LOW PRES
20/85.

THE FORECAST LONG TERM TEMPERATURES ARE ALMOST STRICTLY 12Z/21 HPC
GUIDANCE.

POPS WERE HPC GUIDANCE BUT BOOSTED AND THEN CAPPED AT 50 PERCENT FOR
LATE SUNDAY INTO MONDAY.

THE DAILIES
FRIDAY NIGHT...COLD FRONTAL PASSAGE LATE TO BREAK THE VERY WARM PERIOD
OF LATE THIS WEEK AND MAY BE ACCOMPANIED BY ISOLATED THUNDERSTORMS AT
NIGHT. STRENGTH OF THE STORMS WILL DEPEND ON TIMING.

SATURDAY...WASNT SURE HOW GUSTY THE NORTHWEST WINDS BUT A DECENT DAY
SEEMS TO BE UNFOLDING AS HIGH PRESSURE SPREADS INTO THE NORTHEAST USA.

SUNDAY-TUESDAY...DETAILS REMAIN TO BE DETERMINED BUT SOME SORT OF
WARM FRONT WITH WAVES OR...ONE LARGE SLOW MOVING LOW PRESSURE SYSTEM
MAY BE AHEAD FOR THE MID ATLANTIC COAST. THIS COULD BE A VERY WET
SYSTEM BUT STILL HAS PLENTY OF POSSIBILITY TO FALL APART...SLIDE TO
OUR EAST AND/OR BE LESS POTENT THAN NOW OUTLOOKED BY THE EC AND UK
SOLUTIONS.  THE 12Z/21 NAEFS HAS TRENDED LESS WET THAN ITS 00Z/21
COUNTERPART. THE POTENTIAL OF THIS SYSTEM...SHOULD NOT TO BE DISMISSED
UNTIL WE ARE ASSURED OF NO CLOSED LOW ALOFT MOVING SLOWLY EAST FROM
THE OHIO VALLEY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR MAINLY SKC. LOW PROB PATCHY 5F FOR AN HOUR NEAR DAWN
AT KMIV.

WEDNESDAY...VFR MOST OF THE DAY. CONVECTION MAY BE STRONG IN THE
VICINITY OF THE DELAWARE RIVER IN THE 22Z-24Z TIME FRAME PER KI
36+/SWI SUBZERO//TT NEAR 50 AND MLCAPE HAVING BUILT UP TO NEAR
1000J AHEAD OF POTENTIAL LINE OF SCT STRONG CONVECTION. FOR NOW
HANDLED WITH VCSH AND CB.   AFTN GUSTS SHOULD BE NEAR 20 KTS.

OUTLOOK...
A COLD FRONT IS FORECAST TO MOVE THROUGH WEDNESDAY EVENING AND
MAY BRING SCATTERED SHOWERS OR EVEN A FEW STRONG THUNDERSTORMS.
OTHERWISE VFR CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY...BUT
ANOTHER COLD FRONT WILL APPROACH FRIDAY AND PASS THROUGH FRIDAY
NIGHT. LOWER CONDITIONS MAY RESULT LATER FRIDAY INTO SATURDAY.
HIGH PRESSURE IS EXPECTED TO BUILD INTO NEW ENGLAND BY SUNDAY.

&&

.MARINE...
THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THE SOUTHERN OCEAN
WATERS WILL BE ALLOWED TO EXPIRE AT 20Z...AS LONG PERIOD SWELLS WILL
CONTINUE TO DECAY FOR THE REST OF THIS AFTERNOON AND THIS EVENING.

AS THE HIGH MOVES FURTHER OFFSHORE TONIGHT...WINDS WILL BE
INCREASING AHEAD OF THE COLD FRONT APPROACHING FROM THE WEST. IT WAS
FELT THAT THE BEST WINDS WILL REMAIN JUST OFF THE SURFACE. GFS AND
EVEN NAM 1000 HPA WINDS WERE MARGINAL FOR AN ADVISORY...AND DUE TO
STABILITY CONSIDERATIONS OF WARMER AIR MOVING OVER COOLER WATER IT
WAS DECIDED NOT TO ISSUE A SMALL CRAFT ADVISORY NOW. A FEW GUSTS UP
TO 25 KNOTS WILL BE MENTIONED FOR WEDNESDAY AND WEDNESDAY EVENING.
LATER FORECASTERS WILL WANT TO MONITOR THIS HOWEVER...AN AN ADVISORY
IS NOT OUT OF THE QUESTION FOR WEDNESDAY.

OTHERWISE ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL
BE POSSIBLE WEDNESDAY NIGHT WITH THE FRONTAL PASSAGE. HIGH PRESSURE
WILL FOLLOW THURSDAY INTO FRIDAY. ANOTHER COLD FRONT IS EXPECTED
FRIDAY NIGHT INTO SATURDAY...AND AN ADVISORY MAY BE NEEDED FOR THIS
EVENT. HIGH PRESSURE NORTH OF OUR AREA IS EXPECTED TO RIDGE DOWN
ALONG THE COAST SUNDAY.

&&

.RIP CURRENTS...
LONG PERIOD SWELLS FROM DISTANT HURRICANE IGOR WILL CONTINUE TO
SUBSIDE SLOWLY FOR THE REST OF THIS AFTERNOON AND THIS EVENING. THE
MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH DARK. AS THE
FULL MOON APPROACHES ON THURSDAY...RIP CURRENT CONCERNS MAY CONTINUE
TO BE ENHANCED THROUGH THE MID AND LATE WEEK PERIOD.

&&

.CLIMATE...
AFTER THE HOT SUMMER WE HAVE HAD, WE ARE SURE THE PAST COUPLE OF
WEEKS OF COOLER TEMPERATURES HAS FELT WONDERFUL.

IT SEEMS VERY UNLIKELY THAT ANY RECORDS WILL BE SET UNTIL MAYBE
FRIDAY, BUT NONETHELESS, WE HAVE INCLUDED THE RECORD TEMPERATURES
FOR OUR 8 CLIMATE SITES. THE DAY WITH THE BEST SHOT OF GETTING
CLOSE AT SOME LOCATIONS IS FRIDAY, WHEN TEMPERATURES LOOK TO
APPROACH 90 DEGREES ONCE AGAIN.

RECORD HIGHS FOR 9/22                  RECORD HIGHS FOR 9/23
PHL 97-1895      TTN 97-1895           PHL 97-1895      TTN 97-1895
ILG 99-1895      MPO 88-1931           ILG 97-1895      MPO 88-1908
ACY 94-1980      RDG 94-1931           ACY 93-1970      RDG 94-1970
ABE 93-1980,1931 GED 89-1989           ABE 93-1970      GED 94-1970

RECORD HIGHS FOR 9/24
PHL 95-1970      TTN 92-1970
ILG 91-1970      MPO 84-1970
ACY 89-1970      RDG 95-1970
ABE 92-1970      GED 95-1970

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI/HAYES
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...DRAG 746P
AVIATION...DRAG/ 746P
MARINE.../
RIP CURRENTS...
CLIMATE...
Hazardous weather outlook, Sep 21, 3:33 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 PM EDT TUE SEP 21 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-221945-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
333 PM EDT TUE SEP 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO POSSIBLY ISOLATED SEVERE THUNDERSTORMS MAY OCCUR
WEDNESDAY AFTERNOON AND EARLY WEDNESDAY EVENING. THE HIGHEST
CHANCE FOR THE STRONGER STORMS WOULD BE NORTHWEST OF THE
INTERSTATE 95 CORRIDOR IN PENNSYLVANIA AND NEW JERSEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-221945-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
333 PM EDT TUE SEP 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR STRONG THUNDERSTORMS WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-221945-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
333 PM EDT TUE SEP 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR STRONG THUNDERSTORMS  WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-221945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
333 PM EDT TUE SEP 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR STRONG THUNDERSTORMS MAINLY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 6:08 AM EDTCoastal Flood StatementPHIAtlantic, Cape May, Monmouth, Ocean11 hr
Sep 22, 5:48 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren87 min
Sep 22, 6:18 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Sussex, Warren42 min
Sep 22, 6:58 PM EDTSevere Thunderstorm WarningPHIHunterdon, Middlesex, Morris, Somerset, Sussex, Warren41 min
Sep 22, 7:07 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren53 min
Sep 22, 7:54 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Monmouth, Somerset36 min
Sep 22, 4:23 PM EDTSpecial Weather StatementPHIChester52 min
Sep 22, 4:32 PM EDTSpecial Weather StatementPHICarbon58 min
Sep 22, 4:49 PM EDTSpecial Weather StatementPHIChester56 min
Sep 22, 5:11 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe, Northampton64 min
Sep 22, 5:58 PM EDTSpecial Weather StatementPHIBerks, Lehigh62 min
Sep 22, 6:23 PM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh, Northampton67 min
Sep 22, 5:27 PM EDTSpecial Weather StatementPHICecil48 min

Nearby

Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.